An interesting thinner intoxication case: Intrathoracic injection


SOLAK I., Cankayali I. , AKSU H., MORAL A. R.

ADVANCES IN THERAPY, cilt.23, ss.502-505, 2006 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 23 Konu: 3
  • Basım Tarihi: 2006
  • Doi Numarası: 10.1007/bf02850172
  • Dergi Adı: ADVANCES IN THERAPY
  • Sayfa Sayıları: ss.502-505

Özet

Thinners, including aromatic hydrocarbons such as toluene, xylene, and N-hexane, are widely used in industry for the production of plastics, varnish, paint, and glue. Use of these toxic agents frequently leads to chronic intoxication caused by abuse or misuse of solvents, which are usually taken in through inhalation. Thinners may have neurotoxic, myotoxic, hepatotoxic, nephrotoxic, and cardiotoxic systemic effects. The patient described in this report attempted to commit suicide by injecting 10 cc thinner into the left hemithorax. Acute chemical empyema developed at the left hemithorax. No bacterial growth was noted in empyema liquid and blood samples. Empyema was treated with tube thoracostomy, and full remission was observed after 33 d. No systemic toxic signs were noted, other than a low level of hepatotoxicity. Although pleural effusion, atelectasis, and pleural thickening were observed at the acute phase on computed tomography (CT) of the thorax, only pleural thickening persisted on CT of the thorax after 1 y. Investigators could not find a documented case of parenteral use of thinners in the medical literature.